MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Eye Irritation (4803)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, her vision clarity for close, mid and distance never improved past a weak 20/40 distance and visual acuity was not as expected.It was also stated that post operation she was experiencing hazy vision and also there was constant feeling of discomfort in outer mid to lower part of eyeball.In the second week pressure normal range, visual acuity still not improved at close, mid or distance.Feeling of discomfort in outer mid/lower part of eyeball remaining, very blurry 20/40 was noted at distance.Additional information has been requested, received and stated the surgeon believe the patient was just unable to tolerate the multifocal nature of the lens, contributing to her dissatisfaction at all distances.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated cartridge and handpiece information was not provided.A viscoelastic was indicated which would not be qualified for use with any lens or company cartridge combinations.The product investigation could not identify a root cause for the reported complaint.The product remained implanted.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that in the doctor's opinion; the surgery was a success despite the patient's subjective dissatisfaction.In the doctor's opinion, the patient was just unable to tolerate the multifocal nature of the lens, contributing to patient dissatisfaction at all distances.The file indicated an explant is planned.The file will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21985785
Report Number1119421-2025-01326
Device Sequence Number8312061
Product Code MFK
UDI-Device Identifier00380652407960
UDI-Public(01)00380652407960(17)280513(11)240515(10)15855566
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.120
Device Lot Number15855566
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/20/2025
Date Device Manufactured05/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS (OVD).
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale